MAUDE Adverse Event Report: TERUMO BCT RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypovolemia (2243); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a terumo bct service technician checked out the device at the customer site and performed a fluid a test and received passing results.The technician also performed a mock procedure and the device initiated rinseback and returned sodium chloride (nacl) as expected.Device is operating as intended.Per the run data file (rdf) for this procedure, 880 ml of fluid (plasma + ac) was in the plasma bottle at the end of the run, which indicates this donor had a minimum weight of 175 lbs; and 138 ml of saline was returned to the donor.A historical review of customer data indicated the minimum donor height was 4' 3", so a worst-case minimum height is assumed to be 4' for this record.Using nadler's equation for tbv, a worst-case donor for this donation volume would have a starting tbv of approximately 3454 ml.3454 ml - 880 ml = 2574 ml (2574 ml+138 ml-3454 ml) 3454 ml*100 = -21.48% fluid balance investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a plasma donation on a rika device, the donor did not receive enough saline at the end of the procedure.The operator did not realize the donor did not receive the full saline amount, until the donor had already left the facility and the device setup was taken down.No medical intervention was reported.Full donation id: (b)(6).Patient information and outcome are not available at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide investigation: a terumo bct service technician checked out the device at the customer site and performed a fluid a test and received passing results.The technician also performed a mock procedure and the device initiated rinseback and returned sodium chloride (nacl) as expected.Device is operating as intended.Per the run data file (rdf) for this procedure, 880 ml of fluid (plasma + ac) was in the plasma bottle at the end of the run, which indicates this donor had a minimum weight of 175 lbs; and 138 ml of saline was returned to the donor.A historical review of customer data indicated the minimum donor height was 4' 3", so a worst-case minimum height is assumed to be 4' for this record.Using nadler's equation for tbv, a worst-case donor for this donation volume would have a starting tbv of approximately 3454 ml.3454 ml - 880 ml = 2574 ml (2574 ml+138 ml-3454 ml)/3454 ml*100 = -21.48% fluid balance after reaching out to the customer regarding this collection, they provided the following donor information: no medical intervention required on a 53 yo female with an hct of 46, 5' 6" and 216 pounds.Per the dlog, 880 ml of fluid (plasma + ac) was in the plasma bottle at the end of the run and 138 ml of saline was returned to the donor.Using nadler's equation for tbv, a worst-case donor for this donation volume would have a starting tbv of approximately 5102 ml.5102 ml - 880 ml = 4222 ml (4222 ml+138 ml-5102 ml)/5102 ml*100 = -14.54% fluid balance further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that the final fluid balance was within the +/- 20% threshold.No further reporting will be provided as this does not represent a reportable event.

Brand Name
RIKA PLASMA DONATION SYSTEM
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18994954
Report Number1722028-2024-00108
Device Sequence Number11512509
Product Code GKT
UDI-Device Identifier05020583420007
UDI-Public05020583420007
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BK231035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown